Alert archive / Washington / Freeze Warnings in 2011
Freeze Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this freeze warning at Apr 18, 2011, 11:12 AM PDT for 5 counties in Washington; Morrow County, Umatilla County, Oregon. It took effect at Apr 18, 2011, 10:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 11:12 AM PDT (18:12 UTC)
- In effect from
- Apr 18, 2011, 10:00 PM PDT
- Expired
- Apr 19, 2011, 7:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS76 KPDT 181812 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1112 AM PDT MON APR 18 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT THROUGH TUESDAY MORNING... ORZ044-507-WAZ028-029-190630- /O.NEW.KPDT.FZ.W.0002.110419T0500Z-110419T1400Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 1112 AM PDT MON APR 18 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PDT TUESDAY. * IMPACTS: SKIES WILL CLEAR OUT TONIGHT ALLOWING FOR SIGNIFICANT RADIATIONAL COOLING. TEMPERATURES ARE EXPECTED TO FALL NEAR TO BELOW FREEZING...CAUSING POTENTIAL DAMAGE TO VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
697 WWUS76 KPDT 190415 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 915 PM PDT MON APR 18 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT THROUGH TUESDAY MORNING... ORZ044-507-WAZ028-029-191400- /O.CON.KPDT.FZ.W.0002.110419T0500Z-110419T1400Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 915 PM PDT MON APR 18 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT TUESDAY. * IMPACTS: SKIES WILL CLEAR OUT TONIGHT ALLOWING FOR SIGNIFICANT RADIATIONAL COOLING. TEMPERATURES ARE EXPECTED TO FALL NEAR TO OR BELOW FREEZING...CAUSING POTENTIAL DAMAGE TO VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
509 WWUS76 KPDT 191333 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 633 AM PDT TUE APR 19 2011 ORZ044-507-WAZ028-029-191445- /O.EXP.KPDT.FZ.W.0002.000000T0000Z-110419T1400Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 633 AM PDT TUE APR 19 2011 ...FREEZE WARNING WILL EXPIRE AT 7 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM PDT THIS MORNING. TEMPERATURES WILL CONTINUE TO SLOWLY WARM ABOVE FREEZING THIS MORNING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Apr 18, 11:05 AM PDT, 7 minutes earlier.
Area forecast discussion, Apr 18, 11:05 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1105 AM PDT MON APR 18 2011 UPDATED AVIATION DISCUSSION .UPDATE...CURRENT SHORT TERM FORECAST REMAINS ON TRACK WITH A FEW MINOR ADJUSTMENTS...CLOUD COVER IS EXPECTED TO INCREASE THIS AFTERNOON WITH DAYTIME HEATING AND WEAK INSTABILITY. THERE MAY BE INTERMITTENT SPRINKLES/FLURRIES LATE THIS MORNING AND THIS AFTERNOON. A WEAK DISTURBANCE WILL PUSH THROUGH THIS EVENING ALLOWING FOR INCREASED CHANCE FOR RAIN/SNOW ACROSS THE BLUE MOUNTAINS AND AN ISOLATED SHOWER ALONG THE FOOTHILLS. TONIGHT THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS MAY REACH TEMPERATURES LOW ENOUGH FOR A FREEZE WARNING. ISSUE RIGHT NOW IS HOW COLD WILL TEMPERATURES GET. AIR ALOFT IS COLDER THAN THIS MORNING...BUT CURRENT DEWPOINTS LOOK TO BE A DEGREE OR TWO WARMER THAN THIS MORNING. ALSO...NEEDING TO ACCOUNT FOR POSSIBLY STRONGER WINDS WINDS PLAYING A FACTOR IN MIXING. WEBER && .AVIATION...18Z TAFS...VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS FOR MOST AREAS...EXCEPT AT KPDT AND KALW WHERE MVFR CEILINGS ARE EXPECTED IN THE LATE PREDAWN HOURS BEGINNING AROUND 19/11-12Z DUE TO A SURFACE BASED INVERSION TRAPPING MOISTURE IN THE BOUNDARY LAYER. FOR THE NEXT COUPLE OF HOURS SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR IN THE FOOTHILLS OF THE BLUE MOUNTAINS IN VICINITY OF KPDT TO KALW WITH MVFR/IFR CONDITIONS OCCURRING ALONG THE AVIATION ROUTE FROM KPDT TO KBOI OVER THE BLUE MOUNTAINS DUE TO LOWERED CIGS AND LIMITED VSBY DUE TO SNOW SHOWERS PRODUCED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE PACIFIC NORTHWEST TODAY. CONDITIONS ALONG THIS AVIATION ROUTE SHOULD IMPROVE SOMEWHAT TO MVFR BY EARLY THIS AFTERNOON...BUT BRIEFLY LOWER TO IFR IN ISOLATED HEAVIER RAIN/SNOW SHOWERS OVER THE BLUE MOUNTAINS. OTHERWISE...SCT-BKN MID-LEVEL CLOUDS OF 050-060 FT AGL ARE EXPECTED. WINDS WILL BEGIN TO INCREASE LATE THIS MORNING BECOMING 10-20 KTS BY EARLY AFTERNOON. WINDS WILL DECREASE AGAIN THIS EVENING AND DIMINISH FURTHER OVERNIGHT BECOMING DRAINAGE WINDS AT TAF SITES LOCATED NEAR HIGHER TERRAIN. POLAN && .PREVIOUS DISCUSSION... /ISSUED 430 AM PDT MON APR 18 2011/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT. LATEST IR SATL WAS SHOWING THE LEADING EDGE OF CLEARING SKIES NORTH OF A LINE FROM HRI/PDT/ALW. MORNING TEMPS MAY RETREAT TOWARD FREEZING ACROSS THE FOOTHILLS AND BASIN BY SUNRISE WHERE A FREEZE WARNING REMAINS IN EFFECT. IN ADDITION RIVERS ALONG THE JOHN DAY...UMATILLA...AND GRANDE RONDE REMAIN A CONCERN DUE TO THEIR HIGH WATER LEVELS FOR TODAY. OTHERWISE A DISTURBANCE MOVG TO OUR SOUTH WAS PRODUCING SOME MID AND HIGH LEVEL CLOUDS ACROSS PORTIONS OF THE AREA. THE DISTURBANCE WILL CONTINUE MOVG EAST TODAY. HOWEVER A LOW PRESSURE SYSTEM WILL DIP INTO THE AREA THIS AFTERNOON. SOME SHOWERS SHOULD DEVELOP ACROSS PORTIONS OF THE BASIN AND FOOTHILLS AS WELL AS THE EASTERN MOUNTAINS INTO THIS EVENING. THE LOW WILL DRIFT EAST TAKING MUCH OF THE MOISTURE WITH IT TUESDAY MORNING AND ONLY SOME LINGERING SHOWERS CAN BE EXPECTED OVER THE BLUE/WALLOWA MOUNTAINS. THE MODELS WERE FORECASTING TUESDAY MORNING TEMPS TO DIP AROUND FREEZING AGAIN ACROSS THE FOOTHILLS AND BASIN. HOWEVER WITH LINGERING CLOUDS AND SFC WINDS PERSISTING THE CONFIDENCE REMAINS LOW AT THIS TIME. OTHERWISE A FEW SHOWERS MAY BE EXPECTED ALONG THE BLUES/WALLOWAS ONCE AGAIN FOR TUESDAY BEFORE DRIER CONDITIONS ARE FORECAST FOR TUESDAY NIGHT. LONG TERM...WEDNESDAY THROUGH MONDAY...A LOW PRESSURE TROUGH WILL SWING SOUTH INTO THE PACIFIC NORTHWEST ON WEDNESDAY...INITIALLY PULLING MOISTURE NORTHWARD THROUGH CENTRAL OREGON. SHOWER ACTIVITY WILL THEREFORE INCREASE THROUGHOUT THE DAY AND INTO WEDNESDAY NIGHT. SNOW LEVELS WILL GENERALLY BE ABOVE 4000 FEET ON WEDNESDAY...BUT WILL DROP TO NEAR 3000 FEET ON THURSDAY AS THE LOW PASSES OVER THE AREA AND NORTHWESTERLY FLOW DEVELOPS IN ITS WAKE. PRECIPITATION WILL MOSTLY TAPER OFF BY FRIDAY...ALTHOUGH LIGHT RAIN AND SNOW SHOWERS WILL REMAIN POSSIBLE OVER THE NORTHEAST MOUNTAINS. MOSTLY DRY CONDITIONS CAN THEN BE EXPECTED THROUGH AT LEAST SATURDAY MORNING. THE MODELS DISAGREE ON THE TIMING OF THE NEXT SYSTEM...BUT DO BOTH INDICATE THAT A MOISTURE-LADEN NEGATIVELY TILTED TROUGH WILL MOVE INLAND EITHER LATE SATURDAY OR SUNDAY. THIS FEATURE WILL BRING MORE WET UNSETTLED WEATHER TO THE REGION THROUGH MONDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ON WEDNESDAY AND THURSDAY THEN WILL WARM TO NEAR NORMAL BY SATURDAY WITH HIGHS IN THE MID 50S TO MID 60S. TRIMARCO && .PRELIMINARY POINT TEMPS/POPS... PDT 52 33 53 32 / 10 20 10 10 ALW 54 34 55 34 / 10 20 10 10 PSC 57 34 58 33 / 10 20 10 10 YKM 54 28 55 31 / 10 20 10 10 HRI 55 32 57 32 / 10 20 10 0 ELN 52 31 53 30 / 10 20 10 10 RDM 52 20 51 22 / 10 10 10 0 LGD 49 31 48 30 / 10 20 20 10 GCD 48 30 48 31 / 10 20 10 0 DLS 55 36 55 36 / 10 20 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/99/99
Hazardous weather outlook, Apr 18, 6:00 AM PDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 600 AM PDT MON APR 18 2011 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 191230- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 600 AM PDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR THE COLUMBIA BASIN AND PORTIONS OF THE FOOTHILLS OF THE BLUE MOUNTAINS. ADDITIONAL INFORMATION CAN BE FOUND UNDER THE HEADER...PDXNPWPDT. THE WATER LEVELS IN THE UMATILLA...JOHN DAY...AND GRANDE RONDE RIVERS WERE HIGH. THIS WILL PERSIST DURING THE DAY AND ADDITIONAL INFORMATION CAN BE FOUND UNDER THE HEADER PDXRVSPDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS WERE CONTINUE ACROSS MOST OF THE AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Freeze Warnings in Washington, 2011Freeze Warnings in Oregon, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.